Local 101, 201…A Festival of Films and a Celebration of the Local Environment, Local Food and the Farmers who Produce it
Local 101: Ingredients for a Sustainable Culture
April 29th and 30th- The Uptown, 612- 8th Ave. S.W.
Local 201: Alberta Small Farms Summit
May 1st- The University of Calgary, ICT Building -CLICK FOR UNIVERSITY CAMPUS MAP
Friday Evening: $20, $10 for students ( ID must be presented) and low income
Saturday Day Pass: $50 for Slow Food Members, $60 for non-yet-members, $30 for students and low-income.
*25% Calgary Dollars accepted
All sessions are FREE for CHILDREN 12 & under
Tickets available at Sunnyside Natural Market, 338, 10th St. N.W. and Forage/Infuse Catering, 3508, 19th St. S.W.
NOTE: Tickets will also be available at the door for Friday ($25), Saturday afternoon ($45) and Saturday evening ($25)
Raw Bar at Hotel Arts – $100 Gift Certificate
Janice Beaton Fine Cheese – $100 Gift Certificate
FARM – $125 Gift Certificate
River Café – 2 x $125 Gift Certificate
Boxwood – 5 x $20 Gift Certificate
LOCAL 101: Friday Schedule April 29th @ The Uptown
6:00PM- Doors open
6:30 PM-Welcoming Remarks- Kris Vester, President, Slow Food Calgary
6:35 PM- Local 101 History- Wade Sirois, Founder of Local 101/201, local food chef
6:45 PM- Opening Keynote: Thomas F. Pawlick, (Author, ‘The War on the Countryside’ and ‘The End of Food’)
7:00 PM- Film: DIRT (running time 80. mins)
LOCAL 101: Saturday Schedule April 30th @ The Uptown
9:00 AM- Community Walk- Interested participants meeting at Higher Ground on Kensington Rd., walking through Sunnyside and checking out alternative energy systems, community garden, pesticide free park, other interesting sites, continuing on through downtown and looking at “green” architectural elements in some downtown commercial buildings, ending at the Uptown with time to stop for lunch before things get rolling for the afternoon. (No charge)
12:00 PM- Doors open.
12:30 PM- Talk: Water- Speaker, Julia Ko, Water Matters
12:45 PM- Film: ‘Burning Water’ (Running time, 43 mins.)
1:30 PM- 15 min. break
1:45 PM- Talk: Pollinators- Speaker, Eliese Watson
2:00 PM- Film: ‘Vanishing of the Bees’. (Running time, 90 mins.)
3:30 PM- 15 min. break
3:45 PM- The Foundations of Food Panel discussion: Soil, Water, Pollinators, Nutrition and Economics
4:30 PM- Talk and video presentation: Nutrition, Weston Price Foundation, Calgary Chapter.
5:00- 6:00 PM- Dinner break (Local food establishments will be selling local food)
6: 15 PM- Local Food Panel discussion: John Wright (Thomson Small Farm), Paul Hughes (Urban Agriculture), Tim Axe (Terra Caratatis Patris Farm), Wade Sirois (Chef, Infuse/ Forage).
7:00 PM- Film: ‘The Economics of Happiness’. Running time, approx. 90 mins.)
8:30 PM- Closing Keynote: Hugo Bonjean, (Author, ‘Seed of Germination or Termination’ and ‘A People’s Power’
SOCIAL GATHERING: Attendees are invited to congregate in the Marquis Room at The Uptown for drinks and networking!
LOCAL 201: Sunday May 1st Schedule @ The University of Calgary, ICT Building
10:00 AM- Slow Food Calgary AGM for Slow Food Members- ICT room 122, University of Calgary
10:00 AM- Sustainable Energy Workshop -Sponsored by Arusha Centre- ICT room 114, University of Calgary
11:30 AM- Light lunch – and producer information available all day -Food supplied by Sunnyside Market – ICT room 116, University of Calgary
12:30 PM- Local 201: Alberta Small Farms Summit – ICT room 102 (theatre), University of Calgary
Breakout sessions to follow in ICT room 121, University of Calgary
HEAR about the local history of agricultural fairs and exhibitions!
ASK about the implications of the incoming provincial land use framework!
BRING your farm bio!
WIN the Silver Buffalo!
MEET the good folks of ‘FarmOn’!
LEARN about the ‘Expand/Explore Local’ program!
SPEAK in a panel discussion!
“DON’T FARM ALONE! Join other local “small” producers at the Summit. Share info and insight on issues ranging from legislation and current best practices to marketing options. All producers planning to attend are asked to bring a current bio to participate in a peer review process and the opportunity to take home the Silver Buffalo award. Admission to the Summit is free but participants are asked to confirm attendance by emailing firstname.lastname@example.org. The Summit will explore where we (as small farmers) are coming from, where and who we are and where we’re going. Please continue to check this website for additional details of presenters and panel participants.
Questions or concerns can also be forwarded to email@example.com.